MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number RF-DGP-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 08/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related manufacturer reference number: 2184149-2020-00126.During an l2-l5 ablation procedure the patient sustained third degree burns.The grounding pad had been placed on the posterior right thigh, on hairy skin that had not been prepared.During the procedure no alarms were experienced, and the procedure was completed with no performance issues.Upon removal of the grounding pad the patient was noted to have a third degree burn that was treated with silvadene.The patient has remained in stable condition.

Brand Name
DISPOSABLE GROUNDING PAD W/CABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key10458949
Report Number2182269-2020-00078
Device Sequence Number16859407
Product Code GEI
UDI-Device Identifier05415067028921
UDI-Public05415067028921
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K111576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model NumberRF-DGP-S
Device Catalogue NumberRF-DGP-S
Device Lot Number20191220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NT2000 PAIN MANAGEMENT RF GENERATOR
Outcome Attributed to Adverse Event Required Intervention;